Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 4, 2011, 2:39 AM CDT for Cherokee County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 2:39 AM CDT (07:39 UTC)
- Expired
- Aug 4, 2011, 3:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
County Cherokee County, KS
The radar
The Springfield radar (KSGF), 116 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3561 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
585 WWUS83 KSGF 040739 SPSSGF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 239 AM CDT THU AUG 4 2011 KSZ097-101-MOZ077-088-040815- CHEROKEE KS-CRAWFORD KS-BARTON MO-JASPER MO- 239 AM CDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE... NORTHWESTERN JASPER...SOUTHEASTERN CRAWFORD AND SOUTHWESTERN BARTON COUNTIES UNTIL 315 AM CDT... AT 234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF WEIR...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... 6 MILES NORTHWEST OF WACO BY 245 AM CDT. ASBURY AND 6 MILES SOUTHEAST OF CHICOPEE BY 250 AM CDT. OPOLIS AND PITTSBURG BY 255 AM CDT. LAT...LON 3742 9479 3742 9447 3718 9462 3718 9484 TIME...MOT...LOC 0739Z 222DEG 27KT 3726 9473 $$ GRIFFIN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 3, 11:41 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 3, 11:41 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1141 PM CDT WED AUG 3 2011
...UPDATE TO AVIATION...
.DISCUSSION...
/ISSUED 251 PM CDT WED AUG 3 2011/
VERY IMPRESSIVE HEAT ONCE AGAIN OVER THE REGION...ESPECIALLY OVER
THE SOUTHERN CWFA INTO AR WHERE SOME ALL TIME RECORD HIGHS ARE
OCCURRING. HOTTEST READINGS ARE OCCURRING AHEAD OF WHAT IS IN
EFFECT A SFC FRONT OVER SOUTHERN MO. TEMPERATURES ARE SLIGHTLY
COOLER OVER CENTRAL MO WITH SLIGHTLY HIGHER DEW POINTS. ALL IN ALL
MOST AREAS ARE EXPERIENCING HEAT INDEX VALUES OF 105 OR GREATER
THIS AFTERNOON. KUNO HAS BROKEN THE ALL TIME RECORD HIGH AT 108
DEGREES AS OF 3 PM.
CONVERGENCE ALONG A PREFRONTAL SFC TROUGH OVER NORTHERN AR INTO
NORTHEAST OK IS RESULTING IN EXTENSIVE CUMULUS DEVELOPMENT ALONG
WITH SOME ISOLD TSTMS OVER NORTHERN AR. AS WITH PAST
DAYS...OBVIOUS CONCERN IS LOCALIZED DOWNBURST POTENTIAL WITH
STRONGER STORMS.
THE PERSISTENT UPPER RIDGE NOW OVER EASTERN OK AND AR IS GOING TO
SLOWLY SHIFT SOUTHWEST LATE IN THE WEEK...AND IT IS HOPED THAT THE
CWFA WILL BECOME MORE INFLUENCED BY ZONAL FLOW...INITIALLY FAIRLY
WEAK...NORTH OF THE W-E UPPER RIDGE AXIS. A SHORTWAVE NOW OVER THE
KS/CO BORDER WILL SHIFT EAST INTO NORTHEAST KS/SOUTHEAST NEB BY
MIDDAY THU. THIS MAY ENHANCE DIURNAL STORM COVERAGE A BIT ON THU
WITH A CONTINUED WEAK SFC BOUNDARY OVER THE REGION. WILL KEEP THE
CURRENT HEAT HEADLINES AS IS FOR NOW...BUT WITH MORE CLOUD
COVER...TEMPERATURES SHOULD BE A BIT COOLER...ESPECIALLY OVER
CNTRL MO.
SHORTWAVES MOVING THROUGH THE ZONAL FLOW OVER THE NORTHERN PLAINS
AND MIDWEST WILL STILL ONLY HAVE A LIMITED INFLUENCE OVER THE
REGION. A SFC FRONT IS EXPECTED TO PUSH SOUTHEAST INTO THE AREA
SUNDAY WHICH WILL AGAIN POTENTIALLY ENHANCE DIURNALLY DRIVEN
CONVECTION LATE SUNDAY AND SUNDAY EVENING. BOTH THE ECMWF AND GFS
SHOW THE UPPER RIDGE RETROGRADING SIGNIFICANTLY BY MON-TUE WITH A
MORE SUBSTANTIAL COLD FRONT MOVING THROUGH THE REGION TUE.
CONSENSUS RAW GUIDANCE BY WED ACTUALLY HAS BELOW NORMAL
HIGH TEMPERATURES. HOPE IT VERIFIES!
DSA
&&
.AVIATION...
FOR THE 06Z TAFS...CONVECTION DEVELOPING OVER EASTERN
KANSAS/SOUTHWEST MISSOURI AHEAD OF MAIN MCS FURTHER TO THE WEST.
THIS CONVECTION MAY AFFECT THE JLN TERMINAL DURING THE FIRST FEW
HOURS OF THE TAFS BUT BELIEVE ACTIVITY SHOULD BEGIN TO DIMINISH BY
08-09Z SO HAVE NOT CONTINUED FURTHER EAST INTO SGF OR BBG. MAY SEE
SOME CONVECTION REFIRE THURSDAY AFTERNOON AS SHORTWAVE ENERGY
TRACK EAST ACROSS CENTRAL MISSOURI.
LINDENBERG
&&
.CLIMATE...
RECORD HIGHS AND WARM LOWS FOR THE FOLLOWING WEEK...
SITE...RECORD HIGH (YEAR)/WARM LOW (YEAR)
...WED AUG 3...
SGF...102 (1964/1980)/77 (1934)
JLN...101 (2010)/82 (1943)
VIH...104 (1964)/78 (2010)
UNO...103 (2010)/76 (2010)
...THU AUG 4...
SGF...102 (1964)/80 (1918)
JLN...102 (1956)/79 (1954)
VIH...99 (1897)/77 (2008)
UNO...104 (1964)/74 (2001)
...FRI AUG 5...
SGF...101 (1982)/75 (1954)
JLN...103 (1956)/82 (1954)
VIH...99 (1956)/77 (1982)
UNO...102 (2010)/77 (1954)
HATCH
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR MOZ082-083-096>098-105-
106.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR MOZ055>058-
066>071-077>081-088>095-101>104.
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR KSZ073-097-
101.
&&Hazardous weather outlook, Aug 4, 2:21 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 221 AM CDT THU AUG 4 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050730- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 221 AM CDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...EXTREME. WEATHER HAZARDS EXPECTED... EXTREME EXCESSIVE HEAT RISK. LIMITED LIGHTNING RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. DISCUSSION... NIGHTTIME LOWS WILL ONLY DROP INTO THE MID TO UPPER 70S WITH HEAT INDEX VALUES FROM THE MID 70S TO MID 80S. ISOLATED TO SCATTERED STORMS WILL REMAIN POSSIBLE FOR THE REMAINDER OF THE OVERNIGHT HOURS ACROSS THE OUTLOOK AREA. THE MAIN RISK WITH THE THUNDERSTORMS WILL BE WITH DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OPPRESSIVE HEAT WILL CONTINUE INTO THURSDAY. HIGH TEMPERATURES WILL RANGE FROM THE MID 90S TO AROUND 102 DEGREES WITH HEAT INDEX VALUES RANGING FROM 100 TO 110. PERIODIC CHANCES FOR THUNDERSTORMS ARE EXPECTED FROM THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE EXPECTED LOCALIZED COVERAGE OF THUNDERSTORMS... WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, Aug 4, 1:11 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 111 AM CDT THU AUG 4 2011 MOZ094-040700- LAWRENCE MO- 111 AM CDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAWRENCE COUNTY UNTIL 200 AM CDT... AT 106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF STOTTS CITY...OR 12 MILES NORTHWEST OF MONETT...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... STOTTS CITY BY 120 AM CDT. HOBERG BY 135 AM CDT. MOUNT VERNON BY 140 AM CDT. 6 MILES SOUTH OF MILLER BY 145 AM CDT. INTERSTATE 44 BETWEEN MILE MARKERS 33 AND 48 WILL ALSO BE IMPACTED BY THIS STORM. LAT...LON 3716 9406 3725 9382 3705 9373 3701 9406 TIME...MOT...LOC 0611Z 252DEG 19KT 3708 9402 GRIFFIN
Special weather statement, Aug 4, 2:09 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
209 AM CDT THU AUG 4 2011
KSZ101-040745-
CHEROKEE KS-
209 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEROKEE COUNTY UNTIL 245
AM CDT...
AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAULKNER...OR 6 MILES SOUTHEAST OF OSWEGO...
MOVING NORTH AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
HALLOWELL AND SHERWIN BY 215 AM CDT.
SHERMAN BY 225 AM CDT.
8 MILES WEST OF SKIDMORE AND 8 MILES WEST OF STIPPVILLE BY 230 AM
CDT.
WEST MINERAL BY 235 AM CDT.
CARONA...6 MILES WEST OF ROSELAND AND 8 MILES WEST OF SCAMMON BY
240 AM CDT.
LAT...LON 3734 9508 3734 9477 3708 9491 3708 9508
3710 9509
TIME...MOT...LOC 0710Z 195DEG 19KT 3716 9501
GRIFFINSpecial weather statement, Aug 4, 2:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 239 AM CDT THU AUG 4 2011 KSZ097-101-MOZ077-088-040815- CHEROKEE KS-CRAWFORD KS-BARTON MO-JASPER MO- 239 AM CDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE... NORTHWESTERN JASPER...SOUTHEASTERN CRAWFORD AND SOUTHWESTERN BARTON COUNTIES UNTIL 315 AM CDT... AT 234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF WEIR...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... 6 MILES NORTHWEST OF WACO BY 245 AM CDT. ASBURY AND 6 MILES SOUTHEAST OF CHICOPEE BY 250 AM CDT. OPOLIS AND PITTSBURG BY 255 AM CDT. LAT...LON 3742 9479 3742 9447 3718 9462 3718 9484 TIME...MOT...LOC 0739Z 222DEG 27KT 3726 9473 GRIFFIN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:11 AM CDT | Special Weather Statement | SGF | Lawrence | 49 min |
| Aug 4, 3:00 AM CDT | Special Weather Statement | SGF | Vernon | 30 min |
| Aug 4, 3:11 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 49 min |
| Aug 4, 3:39 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 51 min |
| Aug 4, 3:59 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 46 min |
| Aug 4, 4:22 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Polk | 38 min |
| Aug 4, 4:46 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 44 min |
| Aug 4, 4:55 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede, Polk | 50 min |
| Aug 4, 5:35 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Miller, Pulaski | 40 min |
| Aug 4, 6:10 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Maries, Miller, Phelps, Pulaski | 50 min |
| Aug 4, 2:09 AM CDT | Special Weather Statement | SGF | Cherokee | 36 min |
Nearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.